Tennessee, 2022Damaging Wind in Tennessee, August 6, 2022
August 6, 2022 · NWS OHX · 1 event in 1 county or zone
Scattered to numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 6. One storm produced wind damage in Davidson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 6. One storm produced wind damage in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 6, 12:03 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 6, 12:03 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
103 PM CDT Sat Aug 6 2022
...New AVIATION...
.UPDATE...
Issued at 1124 AM CDT Sat Aug 6 2022
Leaned toward a CONSShort/HRRR model blend through afternoon
hours today as both initialized well and depict realistic weather
pattern development of diurnal driven isolated to scattered
showers and thunderstorms, with numerous showers and thunderstorms
possibly developing across Cumberland Plateau Region during mid
afternoon hours. Current regional temperature trends supporting
afternoon high temperatures at least a couple of degrees warmer
than previously advertised, and updated suite of forecast products
to reflect this. Tweaked hourly temperature, dewpoint, sky
condition, and wind speed/direction grids blending them with
previously forecasted hourly gridded late morning through early
afternoon hours. Remainder of forecast continues to be on track.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 229 AM CDT Sat Aug 6 2022
The unsettled pattern continues for the next several days. There's
not a lot to mention as far as forcing mechanisms besides diurnal
influences, outflow boundaries, and fairly deep moisture
profiles. Storm activity today and Sunday should be mainly
diurnal in nature. Pwat values will be in the 1.8"-2.0" range
which means storms will produce some heavy rain which could
lead to some localized minor flooding. Temperatures today and
Sunday will be in the mid 80s to lower 90s.
&&
.LONG TERM...
(Sunday Night through next Saturday)
Issued at 229 AM CDT Sat Aug 6 2022
The upper flow over the area will remain weak and nebulous through
Tuesday night before the ridge out west becomes more amplified and
our upper flow becomes northwesterly. A weak surface front will
move through Middle Tennessee late Wednesday or early Thursday.
Behind the front, moisture profiles dry out which will knock down
the rain chances Thursday afternoon through next weekend. Highs
next week look to be seasonable in the 80s to lower 90s and
overnight lows in the upper 60s to mid 70s. Behind the front,
humidity values will be slightly more tolerable Thursday night and
through the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sat Aug 6 2022
The weather pattern will continue for the next 24+ hours.
Standard afternoon and evening showers and thunderstorms. The best
chances will be BNA/MQY/CSV but have included a tempo for all
sites. Any storms that do impact a terminal will have the
potential for heavy rainfall. Coverage of storms will decrease
after sunset with some broken high clouds. Winds will be
southerly. Don/t expect too much in the way of early morning
fog...except for possible at CSV from 07/10Z to 07/13Z with MVFR
possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 73 91 73 91 / 40 40 20 50
Clarksville 71 91 71 91 / 30 30 10 40
Crossville 68 83 68 83 / 30 50 20 60
Columbia 72 91 72 91 / 30 40 10 50
Cookeville 71 85 71 86 / 40 50 20 60
Jamestown 69 83 69 84 / 30 50 20 60
Lawrenceburg 72 89 71 89 / 30 40 20 50
Murfreesboro 72 91 72 90 / 40 40 20 50
Waverly 72 91 72 92 / 20 20 10 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......JB Wright
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....12
Hazardous weather outlook, Aug 6, 1:46 AM CST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
246 AM CDT Sat Aug 6 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-070800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
246 AM CDT Sat Aug 6 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
10
In the hours before
Special weather statement, Aug 6, 12:08 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
108 PM CDT Sat Aug 6 2022
TNZ008-009-028>030-061900-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
108 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of Smith, eastern
Sumner, northeastern Wilson, southwestern Macon and Trousdale
Counties through 200 PM CDT...
At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to near Gordonsville. Movement
was east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Carthage, Hartsville, Westmoreland, Gordonsville, Hickman,
South Carthage, Bethpage, Dixon Springs, Pleasant Shade, Bledsoe
Creek State Park and Dickerson Chapel Recreation Area.
This includes Interstate 40 between mile markers 249 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3646 8596 3620 8583 3612 8590 3612 8591
3610 8592 3611 8593 3610 8595 3611 8596
3610 8597 3610 8598 3609 8599 3641 8648
3658 8633
TIME...MOT...LOC 1807Z 266DEG 18KT 3641 8637 3617 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 6, 12:14 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
114 PM CDT Sat Aug 6 2022
TNZ007-008-061830-
Robertson TN-Sumner TN-
114 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of north central Sumner
and northeastern Robertson Counties through 130 PM CDT...
At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 18 miles northeast of Springfield, moving northeast at
15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portland, Orlinda and Mitchellville.
This includes Interstate 65 between mile markers 115 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8641 3652 8656 3662 8673 3665 8670
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 1814Z 219DEG 15KT 3662 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 6, 12:19 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
119 PM CDT Sat Aug 6 2022
TNZ008-061900-
Sumner TN-
119 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern Sumner
County through 200 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 7 miles northwest of Gallatin, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gallatin, Hendersonville, White House, Portland, Oak Grove and
Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8642 3664 8631 3660 8631 3634 8653
3643 8669 3648 8664 3652 8664 3665 8651
TIME...MOT...LOC 1818Z 225DEG 26KT 3644 8658
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 6, 12:56 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT Sat Aug 6 2022
TNZ027-028-062-061945-
Rutherford TN-Davidson TN-Wilson TN-
156 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of east central
Davidson, north central Rutherford and southwestern Wilson Counties
through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rural Hill to near Smyrna. Movement was
east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smyrna, La Vergne, Mount Juliet, Hermitage, Rural Hill, Belinda City,
Walterhill, Percy Priest Lake and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 217 and 229.
Interstate 840 between mile markers 60 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3622 8650 3611 8638 3597 8633 3596 8655
3621 8671
TIME...MOT...LOC 1856Z 295DEG 12KT 3613 8659 3598 8648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FBThunderstorm Wind, Davidson
- When
- August 6, 1:30 PM CST
- Where
- Davidson County, 1.88 mi NE of Nashville Cornelia F
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.203, -86.681
Twitter reports indicated several trees and tree limbs were blown down in the Sunset View neighborhood with one tree limb falling onto a vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 6 to 8, 20226 deaths · 5 events
- Damaging Wind in Nebraska, August 6, 2022$400,000 · 61 kt wind · 1 event
- Flash Flood and Dust Storm in Arizona, August 6, 2022$100,000 · 61 kt wind · 5 events
- Damaging Wind in Missouri, August 6, 2022$100,000 · 50 kt wind · 1 event
- Damaging Winds in North Carolina, August 6, 2022$50,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Virginia, August 6, 2022$33,000 · 50 kt wind · 5 events
- Flash Flood in Indiana, August 6, 2022$30,000 · 1 event
- Damaging Wind and Heavy Rain in Iowa, August 6 to 7, 202252 kt wind · 17 events
- Flash Flooding and Debris Flow in Kentucky, August 6, 20229 events
- Excessive Heat and Heat in Wisconsin, August 6, 20229 events
- Flash Flooding and Damaging Winds in Colorado, August 6, 202276 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 6, 2022$3,000 · 1.25 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054421.